RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Sb. (N.S.), 1979, Volume 110(152), Number 2(10), Pages 278–296 (Mi msb2450)  

This article is cited in 2 scientific papers (total in 2 papers)

The fundamental groups of manifolds and Poincaré complexes

V. G. Turaev


Abstract: In this article the fundamental groups of $n$-dimensional manifolds and $n$-dimensional Poincaré; complexes with $[n/2]$-connected universal coverings are studied. Special attention is given to the case $n=3$: it is established that the fundamental groups of closed three-dimensional manifolds possess dual presentations in a certain sense, and purely algebraic conditions are found that are necessary and sufficient for a given group to be isomorphic to the fundamental group of some Poincaré; complex of formal dimension three. With the help of these conditions the symmetry of the Alexander invariants of finite Poincaré; complexes of formal dimension three is established. In the case $n\ne3$ analogous results are proved (the presentations of a group by generators and relations are replaced by segments of resolutions of the fundamental ideal of a group ring, and the Alexander invariants are replaced by their generalizations).
Figures: 1.
Bibliography: 18 titles.

Full text: PDF file (2292 kB)
References: PDF file   HTML file

English version:
Mathematics of the USSR-Sbornik, 1981, 38:2, 255–270

Bibliographic databases:

UDC: 513.86
MSC: Primary 57M05; Secondary 57P10
Received: 06.07.1978

Citation: V. G. Turaev, “The fundamental groups of manifolds and Poincaré complexes”, Mat. Sb. (N.S.), 110(152):2(10) (1979), 278–296; Math. USSR-Sb., 38:2 (1981), 255–270

Citation in format AMSBIB
\Bibitem{Tur79}
\by V.~G.~Turaev
\paper The fundamental groups of manifolds and Poincar\'e complexes
\jour Mat. Sb. (N.S.)
\yr 1979
\vol 110(152)
\issue 2(10)
\pages 278--296
\mathnet{http://mi.mathnet.ru/msb2450}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=552116}
\zmath{https://zbmath.org/?q=an:0449.57001|0414.57001}
\transl
\jour Math. USSR-Sb.
\yr 1981
\vol 38
\issue 2
\pages 255--270
\crossref{https://doi.org/10.1070/SM1981v038n02ABEH001327}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=A1981LG68600007}


Linking options:
  • http://mi.mathnet.ru/eng/msb2450
  • http://mi.mathnet.ru/eng/msb/v152/i2/p278

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Turaev V., “3-Dimensional Poincaré Complexes - Classification and Splitting”, 257, no. 3, 1981, 551–552  mathscinet  zmath  isi
    2. V. G. Turaev, “Three-dimensional Poincaré complexes: homotopy classification and splitting”, Math. USSR-Sb., 67:1 (1990), 261–282  mathnet  crossref  mathscinet  zmath  isi
  • Математический сборник (новая серия) - 1964–1988 Sbornik: Mathematics (from 1967)
    Number of views:
    This page:197
    Full text:76
    References:22

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020